MAUDE Adverse Event Report: AESCULAP AG TC HEGAR NEEDLE HOLDER HVY-SERR 205MM; DUROGRIP NEEDLEHOLDERS

AESCULAP AG TC HEGAR NEEDLE HOLDER HVY-SERR 205MM; DUROGRIP NEEDLEHOLDERS
Model Number BM077R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap (b)(4) that a tc hegar needle holder hvy-serr 205mm (part # bm077r) was used during a procedure performed on (b)(6) 2022.According to the complainant, the part of the tungsten carbide inlay on the tip of the jaw detached and remained in the patient.This was noticed following surgery and the patient was returned to surgery to have the piece removed.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.However, the surgical sales specialist explained that the reporter stated no patient harm.Although requested, additional information has not been made available.The adverse event is filed under aesculap (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: the investigation was carried out visually and microscopically.We carried out a microscopical investigation and determined that one carbide insert was broken off in the middle.To allow surface reworking, the labeling of the needle holder was taped off.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: the carbide insert was broken due to a mechanical overload situation.The lettering was taped off to finish the remaining surface of the instrument.This is a clear indication of a third-party repair, which is not allowed.A connection between the breakage an the third-party repair cannot be ruled out.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa was not required.

Brand Name
TC HEGAR NEEDLE HOLDER HVY-SERR 205MM
Common Device Name
DUROGRIP NEEDLEHOLDERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13810384
Report Number9610612-2022-00086
Device Sequence Number2150164
Product Code HXK
UDI-Device Identifier04038653028337
UDI-Public4038653028337
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBM077R
Device Catalogue NumberBM077R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown